Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
St. Petersburg Mathematical Journal
St. Petersburg Mathematical Journal
ISSN 1547-7371(online) ISSN 1061-0022(print)


Cyclicity of elementary polycycles with fixed number of singular points in generic $ k$-parameter families

Authors: P. I. Kaleda and I. V. Shchurov
Translated by: N. Yu. Netsvetaev
Original publication: Algebra i Analiz, tom 22 (2010), nomer 4.
Journal: St. Petersburg Math. J. 22 (2011), 557-571
MSC (2010): Primary 34C07
Published electronically: May 2, 2011
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An estimate is found for the number of limit cycles arising from polycycles in generic finite-parameter families of differential equations on the two-sphere. It is proved that if the polycycles have a fixed number of singular points and all the singular points are elementary, then an estimate of cyclicity holds true, which is polynomial in the number of parameters of the family.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2010): 34C07

Retrieve articles in all journals with MSC (2010): 34C07

Additional Information

P. I. Kaleda
Affiliation: OJSC “N. A. Dollezhal Research and Development Insitute of Power Engineering”, M. Krasnoselskaya 2/8, Moscow 107140, Russia

I. V. Shchurov
Affiliation: National Research University Higher School of Economics, Kochnovsky 3, Moscow, Russia

PII: S 1061-0022(2011)01158-6
Keywords: Number of limit cycles, polycycle, Hilbert’s sixteenth problem, Hilbert–Arnol′d problem
Received by editor(s): July 5, 2009
Published electronically: May 2, 2011
Additional Notes: Partially supported by RFBR (grant no. 7-01-00017-a), and RFBR/CNRS (grant no. 05-01-02801-CNRSa)
Article copyright: © Copyright 2011 American Mathematical Society